MAUDE Adverse Event Report: KARL STORZ ENDOVISION ELECTRONIC ENDOFLATOR; INSUFFLATOR

KARL STORZ ENDOVISION ELECTRONIC ENDOFLATOR; INSUFFLATOR
Model Number 26430520-1
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 01/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per our evaluation findings: the manifold has an internal co2 leak.The manifold needs to be rebuilt due to wear and tear.The power supply is faulty and damaged.(solder joints) the power harness needs to be upgraded.The control board is faulty and it needs to be replaced due to wear and tear.The unit was manufactured in 2005 and has been in use for over 14 years; it shipped to customer in october 2005 and this is the first time they have sent it in for service.
 
Event or Problem Description
Allegedly, during a gastric sleeve procedure, the patient developed a pneumothorax.

Brand Name
ELECTRONIC ENDOFLATOR
Common Device Name
INSUFFLATOR
Manufacturer (Section D)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
MDR Report Key8410539
Report Number1221826-2019-00028
Device Sequence Number18892000
Product Code HIF
UDI-Device Identifier04048551068793
UDI-Public4048551068793
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K080852
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number26430520-1
Device Catalogue Number26430520-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2019
Initial Report FDA Received Date03/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;